Hail, Hinds
- When
- March 13, 4:25 AM CST
- Where
- Hinds County, Learned
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.117, -90.617
13 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 13, 1:45 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 145 AM CST THU MAR 13 2003 FORECAST CHALLENGES .SHORT TERM... TO DETERMINE THE CHANCES OF SHOWERS AND THUNDERSTORMS WITH LACK OF WIND SHEAR FOR TODAY THROUGH FRIDAY NIGHT...AS WELL AS ITS AFFECT ON TEMPS. .LONG TERM... IT WILL BE TO ASSESS THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY THROUGH WEDNESDAY...ESPECIALLY WITH GOOD JET DYANMICS FOR LATE MONDAY THROUGH WEDNESDAY. ...CURRENTLY... A MILD ZONAL PATTERN WAS IN PLACE WITH A SHORT WAVE OVER THE NORTHWEST DELTA REGION. THIS WAS AHEAD OF A SHORT WAVE TROUGH THAT OVER THE SOUTHERN PLAINS MOVING TOWARD THE LOWER MISSISSIPPI VALLEY. CONVECTION WAS EXITING ACROSS THE SOUTHEAST...WITH NO SIGNIFICANT WIND SHEAR OR JET DYNAMICS. ON THE SURFACE A FRONTAL BOUNDARY EXTENDED FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. IT WAS MILD WITH TEMPS IN THE 60S. BROAD UPPER TROUGH THAT WILL AFFECT OUR REGION EARLY NEXT WEEK WAS NOTED OVER THE EASTERN PACIFIC. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... THE MODELS SHOW THE FRONT COMING THROUGH THE REGION TODAY. THE GFS HINTS OF AN MCS PUSHING ACROSS THE SOUTHERN TIER WITH BASIN AMOUNTS AROUND AN INCH. WILL PUT THE BEST POPS IN THE SOUTH. THE FRONT WILL SETTLE JUST SOUTH OF INTERSTATE 20 BY THIS EVENING. THE SHORTWAVE TROUGH WILL MOVE INTO THE REGION FROM THE NORTHWEST. THE FLOW WILL CONTINUE TO BE RATHER WEAK WITH SOME DEEP LAYERED SHEAR. COLD MID LEVEL TEMPS WILL CONTRIBUTE TO LAPSE RATES OF ROUND 7 DEGREE C...MUCAPES 2000 TO 2500. FRONTAL BOUNDARY SHOULD HELP PROVIDE LIFT FOR CONVECTIVE DEVELOPMENT. THE MAIN RISK FROM SOUNDING PROFILES WILL BE HAIL FROM MUITICELL STORMS PER SPC. FORCING WILL BE RATHER WEAK. FOR TONIGHT THE SHORT WAVE TROUGH WILL BECOME CLOSED AS IT SETTLES OVER THE REGION. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS. WILL KEEP BEST SCATTERED POPS SOUTH HALF. THE MODELS ...INCLUDING THE UKMET PUSH THE BOUNDARY TO THE COAST BY FRIDAY MORNING. ON FRIDAY THE CLOSED UPPER LOW WILL LINGER OVER THE REGION WITH COOL MIDLEVEL TEMPS OF AROUND 18 DEGREES. THE BEST MEAN MOISTURE WILL BE CENTRAL AND SOUTH. THE CLOSED UPPER SYSTEM WILL CONTINUE TO HANG OVER THE REGION THROUGH FRIDAY NIGHT. SO WITH SYSTEM AROUND WILL KEEP CONVECTIVE POPS THROUGH FRIDAY NIGHT. WILL KEEP BEST SCATTERED POPS CENTRAL AND SOUTH FOR FRIDAY/FRIDAY NIGHT. WILL GO WITH A BLEND OF MAV/ETA TEMPS. LONGTERM...SATURDAY THROUGH WEDNESDAY... THE 00Z GFS FINALLY KICKS OUT THE UPPER CLOSED SYSTEM BY SATURDAY EVENING....TAKING GOOD MEAN MOISTURE OUT WITH IT ON SATURDAY NIGHT. ON SUNDAY SOUTHERLY FLOW REDEVELOPS ACROSS THE REGION AHEAD OF A PACIFIC FRONTAL BOUNDARY MOVING THROUGH THE PLAINS. OF INTEREST IS A BROAD UPPER TROUGH THAT WILL DEVELOP THE REGION ON LATE SUNDAY NIGHT INTO EARLY NEXT WEEK. THE UPPER TROUGH IS CURRENTLY OVER THE EASTERN PACIFIC. GOOD LOWER AND UPPER JET DYNAMICS PUSHES INTO THE REGION ON MONDAY...TRIGGERING THE POSSIBILITY OF SOME STRONG STORMS FOR TUESDAY. THE CANADIAN...NOGAPS...UK...EUROPEAN...AND NOGAPS AGREE WITH THE JET DYNAMICS OF THE BROAD UPPER TROUGH DEVELOPING FOR THE EARLY TO THE MIDDLE PART OF NEXT WEEK. ALL MODELS PAINT A POTENT STORM SYSTEM MOVING THROUGH THE REGION DURING THE PERIOD. WILL MAKE A SLIGHT ADJUSTMENT TO EXTENDED BY PUTTING A SLIGHT CHANCE FOR SUNDAY. THE REST OF EXTENDED APPEARS TO BE ON TRACK. PRELIMINARY NUMBERS... JAN 076/055/074/052/72 6433 MEI 076/054/074/050/68 6433 THANKS FOR THE COORDINATION KLIX .JAN... AR...NONE. LA...NONE. MS...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0404 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA TODAY. THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH TONIGHT. AHEAD OF THE TROUGH...THE ATMOSPHERE IS MOIST AND UNSTABLE...AND FAVORABLE FOR THUNDERSTORM DEVELOPMENT. IT APPEARS THAT THUNDERSTORMS WILL BE MOST NUMEROUS GENERALLY ALONG AND SOUTH OF INTERSTATE 20...IN THE VICINITY OF A WEAK SURFACE BOUNDARY. AS THE UPPER LEVEL TROUGH APPROACHES FROM THE NORTH...IT WILL INTERACT WITH THE SURFACE BOUNDARY TO GENERATE NEW THUNDERSTORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM IS EXPECTED TO AFFECT THE OUTLOOK AREA EARLY NEXT WEEK...PRIMARILY FROM LATE MONDAY INTO EARLY WEDNESDAY. STRONG THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY TO ACCOMPANY THIS SYSTEM. A STRONG JET STREAM CURRENTLY OVER THE PACIFIC OCEAN...WILL DRIVE LARGE AMOUNTS OF POTENTIAL STORM ENERGY INTO THE SOUTHERN PLAINS BY MONDAY...LEADING TO THE DEVELOPMENT OF AN INTENSE LOW PRESSURE SYSTEM. SEVERAL ROUNDS OF THUNDERSTORMS MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM...BEFORE A COLD FRONT SWEEPS THROUGH BY EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
13 hail, 4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down several trees that blocked roadways.
Thunderstorm winds knocked trees down on Highway 15 north of Ackerman.
Thunderstorm winds knocked down a couple of trees and a powerline.
Thunderstorm winds knocked down trees on Highway 28.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342568, 5342569, 5342570, 5342571, 5342572, 5342573, 5342574, 5342575, 5342576, 5342659, 5344789, 5344792, 5344790, 5344791, 5344900, 5344899, 5344901.